Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Had diarrhoea. Will birth control pill be effective after diarrhoea?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
I took the morning after pill at 1pm today and had diahorrea around 6.30pm. I had baby 3 weeks ago so I want to ensure I don't get pregnant again. Will it still be effective after diahorrea? Should I get another one tomorrow?
Posted Sat, 4 May 2013 in General Health
Answered by Dr. Asra Ishtiaq Ahmed 56 minutes later
Hello there.

No you should not repeat the pill.
Your pill will protect you provided you took it within the desired duration.

Diarrhea is the side effect of the pill due to its high hormone content. Having diarrhea after the pill intake will not affect its efficacy. If you did not vomit out the pill there is nothing to worry.

Efficacy of the pill depends on the duration after sex when you took the pill. If you have taken the pill within 72 hours you are likely protected from unwanted pregnancy.

I suggest you should now use done regular contraceptive rather than the emergency pills. Kindly consult a gynecologist for the same.

I hope I have answered you.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor